Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2014, 2:23 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 14, 2014, 3:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 13 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS53 KJKL 141823
SVRJKL
KYC025-129-189-237-141900-
/O.NEW.KJKL.SV.W.0073.140714T1823Z-140714T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 300 PM EDT
* AT 221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORGLETON...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLEGA AND MONICA AROUND 230 PM EDT.
CANYON FALLS AND FILLMORE AROUND 235 PM EDT.
WAR CREEK AND WIDECREEK AROUND 240 PM EDT.
LAWSON AND FROZEN CREEK AROUND 245 PM EDT.
SEWELL AND KECK AROUND 250 PM EDT.
TAULBEE AND MOCT AROUND 255 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE UNION AND MARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3774 8329 3773 8328 3772 8328 3770 8324
3767 8326 3767 8323 3754 8319 3741 8376
3763 8385 3764 8381 3765 8382 3775 8333
TIME...MOT...LOC 1823Z 254DEG 32KT 3755 8369
HAIL...0.75IN
WIND...60MPH
$$
GREIF2 follow-up statements
824
WWUS53 KJKL 141851
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT MON JUL 14 2014
KYC129-189-237-141902-
/O.CAN.KJKL.SV.W.0073.000000T0000Z-140714T1900Z/
OWSLEY KY-WOLFE KY-LEE KY-
251 PM EDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR LEE...SOUTHERN WOLFE AND
NORTHERN OWSLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3768 8334 3768 8329 3767 8326 3767 8323
3754 8319 3746 8355 3750 8358 3763 8353
3764 8349 3762 8349 3763 8346 3766 8344
3769 8336
TIME...MOT...LOC 1852Z 254DEG 32KT 3762 8338
$$
KYC025-141900-
/O.CON.KJKL.SV.W.0073.000000T0000Z-140714T1900Z/
BREATHITT KY-
251 PM EDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BREATHITT COUNTY UNTIL 300 PM EDT...
AT 249 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VANCLEVE...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNTAIN VALLEY AND BAYS AROUND 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3768 8334 3768 8329 3767 8326 3767 8323
3754 8319 3746 8355 3750 8358 3763 8353
3764 8349 3762 8349 3763 8346 3766 8344
3769 8336
TIME...MOT...LOC 1852Z 254DEG 32KT 3762 8338
HAIL...<.75IN
WIND...60MPH
$$
GREIF954
WWUS53 KJKL 141901
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT MON JUL 14 2014
KYC025-141911-
/O.EXP.KJKL.SV.W.0073.000000T0000Z-140714T1900Z/
BREATHITT KY-
301 PM EDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREATHITT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3768 8334 3768 8329 3767 8326 3767 8323
3754 8319 3746 8355 3750 8358 3763 8353
3764 8349 3762 8349 3763 8346 3766 8344
3769 8336
TIME...MOT...LOC 1851Z 254DEG 32KT 3762 8339
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:28 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 14, 12:28 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1228 PM EDT MON JUL 14 2014 .UPDATE... ISSUED AT 1228 PM EDT MON JUL 14 2014 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE THUNDERSTORMS OVER EASTERN KENTUCKY ARE MOVING TO THE SOUTH AND WILL CONTINUE TO MOVE OUT OF THE AREA OVER THE NEXT TWO HOURS. A SECONDARY LINE AS PROMISED BY THE HRRR HAS DEVELOPED OVER SOUTH CENTRAL KENTUCKY. THE MODELS PUTS THIS LINE ACROSS EASTERN KENTUCKY THIS AFTERNOON AND THEN THERE IS ANOTHER BATCH FORECAST FOR LATER THIS EVENING...HOWEVER THE ACTIVITY THIS EVENING WILL BE MUCH MORE BENIGN THAN THE ONE CURRENTLY MOVING TOWARDS THE AREA. LOOKING AT THE ANTECEDENT CONDITIONS...THE AREA MOST LIKELY TO SEE STRONG THUNDERSTORMS WILL BE WAYNE...MCCREARY...WHITLEY...SOUTHERN KNOT AND HARLAN COUNTIES AS THEY HAVE NOT BEEN WORKED OVER AND WILL HAVE BETTER LOW LEVEL LAPSE RATES. THE REST OF THE FORECAST IS ON TRACK. UPDATE ISSUED AT 1043 AM EDT MON JUL 14 2014 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. WITH ALL OF THE PRECIPITATION AND CLOUDS THIS MORNING...THE THREAT OF ANY SEVERE THUNDERSTORMS HAS GREATLY DIMINISHED BUT IS NOT ZERO AS SOME PEA SIZED HAIL WAS JUST REPORTED IN SOMERSET. THE HRRR WAS FORECASTING THAT THE PRECIPITATION OVER EASTERN KENTUCKY WILL BE DECREASING AND THEN SOME DEVELOPMENT OVER CENTRAL KENTUCKY WILL THEN MOVE ACROSS THE AREA THIS AFTERNOON. THE HRRR HAS BEEN UNDER FORECASTING THE CURRENT ACTIVITY...SO CONFIDENCE IS A BIT LOWER THAN NORMAL. UPDATE ISSUED AT 745 AM EDT MON JUL 14 2014 HOURLY GRIDS OVER THE NEXT FEW HOURS HAVE BEEN UPDATED BASED ON A COMBINATION OF RECENT OBSERVATION AND RADAR TRENDS. SHORT TERM GUIDANCE SUCH AS THE HRRR WAS ALSO FACTORED IN FOR CONVECTIVE TRENDS THROUGH THIS AFTERNOON. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 420 AM EDT MON JUL 14 2014 THE REGION REMAINS IN THE WARM SECTOR AT THIS POINT AHEAD OF A BOUNDARY THAT IS STALL LING OUT AND BECOMING RATHER ILL DEFINED FROM CENTRAL OH BACK TO THE SOUTHWEST JUST NORTH AND WEST OF THE OHIO RIVER. AT THE MID AND UPPER LEVELS A SOMEWHAT BROAD TROUGH ENCOMPASSES MUCH OF THE GREAT LAKES REGION AS WELL AS THE MID AND UPPER MS VALLEY AND ADJACENT PARTS OF CANADA AND THE NORTHEASTERN CONUS. UPPER LEVEL RIDGING IS IN PLACE ACROSS THE WESTERN US AND ALSO CENTERED NEAR THE FL PENINSULA. TWO UPPER LEVEL LOWS WERE CENTERED WITHIN THE TROUGH...ONE NEARING THE NORTHERN GREAT LAKES WITH THE OTHER TO ITS EAST OVER QUEBEC. WEAK SHORTWAVES WERE ROTATING THROUGH THIS TROUGH...WITH ONE ENTERING THE OH VALLEY AT THIS TIME. NEAR THE STALLED BOUNDARY CONVECTION IS OCCURRING ACROSS THE MID MS VALLEY AS WELL AS PARTS OF THE LOWER AND MIDDLE OH VALLEY REGION. AHEAD OF THE UPPER LEVEL LOW DROPPING INTO THE GREAT LAKES...SFC LOW PRESSURE IS TRACKING TOWARD THE GREAT LAKES WITH A MORE POTENT COLD FRONT EXTENDING SOUTHWEST INTO THE PLAINS. TODAY INTO TONIGHT...THE INITIAL SHORTWAVE WILL MOVE ON OFF TO THE NORTHEAST BY EARLY THIS AFTERNOON WHILE ANOTHER WAVE OR WAVES MOVING AROUND THE UPPER LEVEL LOW WORKING TOWARD THE CENTRAL GREAT LAKES SHOULD ALSO APPROACH THE LOWER OH VALLEY. THIS COMBINATION WILL SEND THE STRONGER COLD FRONT INTO THE LOWER OH VALLEY LATER TODAY AND THIS EVENING AND THEN ACROSS EASTERN TONIGHT INTO THE DAY ON TUESDAY. PLENTY OF MOISTURE IN PLACE AHEAD OF THE BOUNDARY AND WITH SOME SURFACE HEATING AND THE UPPER LEVEL SUPPORT FOR FORCING...ROUNDS OF CONVECTION SHOULD CONTINUE ACROSS THE OHIO VALLEY. WITH THE SHORTWAVE TO WORK THROUGH THE LOWER OH VALLEY THROUGH THIS MORNING...THE FOCUS FOR STRONGER CONVECTION SHOULD RESIDE CLOSER TO THE OLD BOUNDARY ALTHOUGH SOME ISOLATED CONVECTION WILL REMAIN POSSIBLE ACROSS FAR SOUTHEASTERN KY. SOMEWHAT LESS INTENSE CONVECTION SHOULD ALSO SPREAD ACROSS NORTHERN PARTS OF THE AREA ALONG AND BEHIND OUTFLOWS. FROM MIDDAY THROUGH THE EVENING...AND THE NEXT WAVE APPROACHES AS WELL AS THE COLD FRONT...CONVECTION SHOULD MOVE INTO EASTERN KY OR HAVE WEAKENED AND THEN REDEVELOP OVER CENTRAL AND OR EASTERN KY. PENDING SURFACE HEATING AND INSTABILITY...A FEW STRONGER STORMS WITH LOCALLY HEAVY RAIN AND STRONG TO POSSIBLY DAMAGING WIND GUSTS WILL BE POSSIBLE. PW WILL REMAIN HIGH TODAY AND WITH RELATIVELY DEEP WARM CLOUD DEPTH ANTICIPATED...RAINFALL RATES AROUND TWO INCHES PER OR OR MORE WILL BE POSSIBLE. ANY LOCATIONS THAT EXPERIENCE REPEATED STORMS COULD EXPERIENCE LOCALLY HEAVY RAINFALL AND POSSIBLY SOME FLASH FLOODING. MANY LOCATIONS HAVE BEEN RATHER DRY OVER THE PAST FEW WEEKS...SO SOILS SHOULD BE ABLE TO HANDLE QUITE A BIT OF RAIN BEFORE PROBLEMS MIGHT DEVELOP. EXPECTED CONFIDENCE IN THE LOCATION AND EXTENT OF STRONG TO SEVERE STORMS IS NOT ALL THAT HIGH. HOWEVER...RECENT TRENDS SEEM TO POINT TOWARD THE SOUTHERN PART OF THE AREA POISED TO GET THE MOST HEATING THIS MORNING. THE THREAT FOR SHOWERS AND SOME THUNDERSTORMS AND THE LIKELIHOOD OF BENEFICIAL RAINS IN MANY AREAS WILL CONTINUE INTO TONIGHT AS THE COLD FRONT WORKS INTO THE REGION AND ANOTHER SHORTWAVE OR TWO WORKS AROUND THE UPPER LEVEL LOW WORKING THROUGH THE GREAT LAKES. DEEPER MOISTURE BY TONIGHT SHOULD RESIDE OVER THE SOUTHERN AND EASTERN PARTS OF THE AREA...SO QPF IN THESE AREAS SHOULD BE GREATER THAN AREAS FURTHER NORTH. THE THREAT FOR SHOWERS AND POSSIBLY A RUMBLE OF THUNDER WILL LINGER INTO TUESDAY AS THE BOUNDARY FINALLY DEPARTS THE REGION AND THE TROUGH AXIS APPROACHES. WITH A COLDER AIRMASS WORKING INTO THE AREA AND CLOUD AND PRECIPITATION EXPECTED...HIGH TEMPS ON WED WILL BE NEARLY 10 DEGREES BELOW NORMAL ON AVERAGE...A BREAK FROM THE RECENT AROUND 90 TO LOW TO MID 90S OVER THE WEEKEND. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 350 AM EDT MON JUL 14 2014 THE MODELS WERE IN DECENT AGREEMENT THROUGHOUT THE EXTENDED PERIOD. THE LARGE SCALE WEATHER PATTERN WILL FEATURE A LARGE RIDGE OF CANADIAN HIGH PRESSURE SETTLING OVER THE AREA BEGINNING TUESDAY NIGHT AND LASTING THROUGH THURSDAY NIGHT. THE RIDGE FINALLY BEGINS TO BREAK DOWN AND MOVE EASTWARD LATE THURSDAY INTO EARLY FRIDAY MORNING AS A TROUGH OF LOW PRESSURE FORMS OVER AND MOVES OUT OF THE PLAINS. THE START OF THE PERIOD WILL BE MOSTLY DRY...WITH ISOLATED SHOWERS AND STORMS DEPARTING THE HIGHER TERRAIN OF EASTERN KENTUCKY INTO VIRGINIA TUESDAY EVENING. AFTER THAT...THE NEXT CHANCE OF PRECIPITATION WILL ARRIVE LATE THURSDAY NIGHT AS SHOWERS AND STORMS FIRE ON THE SOUTHERN EDGE OF AN APPROACHING TROUGH OF LOW PRESSURE. BASED ON THE LATEST MODEL DATA...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL OVERSPREAD THE AREA FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR RAIN WILL BE THE FRIDAY THROUGH SATURDAY TIME FRAME...AS A SLOW MOVING COLD FRONT MOVERS ACROSS THE AREA. THIS FRONT WILL BE ASSOCIATED WITH AN AREA OF SURFACE LOW PRESSURE THAT EVENTUALLY FORMS OVER THE SOUTHWESTERN GREAT LAKES AND DRIFTS ACROSS THE REST OF THE GREAT LAKES REGION THROUGH THE WEEKEND. TEMPERATURES TO BEGIN THE PERIOD WILL BE WELL BELOW NORMAL...AS A COOL AND DRY CANADIAN AIR MASS SETTLES OVER THE EASTERN CONUS. HIGHS THROUGH SATURDAY ARE EXPECTED TO BE WELL BELOW NORMAL FOR THIS TIME OF YEAR...WITH HIGHS TOPPING OUT MOSTLY IN THE 70S ACROSS EASTERN KENTUCKY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 750 AM EDT MON JUL 14 2014 SHRA AND TSRA IS EXPECTED TO NOT REACH MUCH FURTHER SOUTH THAN A SME TO JKL TO SJS LINE THROUGH ABOUT 16Z. THEREAFTER...SO REDEVELOPMENT SHOULD BRING AN OR BROKEN LINE OF CONVECTION ACROSS THE TAF SITES. IN BOTH AREAS OF CONVECTION...MAINLY MVFR AND LOCALIZED IFR IS ANTICIPATED. FURTHER SATURATION AND THE APPROACH OF A COLD FRONT SHOULD LEAD TO IFR CIGS AFTER 6Z. UNCERTAINTY IN TIMING AND PLACEMENT PRECLUDES GO WITH PREVAILING TSRA AT ANY POINT JUST YET. .JKL WATCHES/WARNINGS/ADVISORIES... && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...JP LONG TERM...AR AVIATION...JP
Hazardous weather outlook, Jul 14, 4:12 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 AM EDT MON JUL 14 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 412 AM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG TO DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN COULD OCCUR FROM TODAY INTO THIS EVENING. LOCATIONS THAT RECEIVE REPEATED ROUNDS OF THUNDERSTORMS COULD EXPERIENCE HIGH WATER OR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE... HAIL...HEAVY RAIN OR FLOODING THROUGH THIS EVENING. JP
In the hours before
Local storm report, Jul 14, 10:40 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1040 AM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL SOMERSET 37.08N 84.61W
07/14/2014 E0.25 INCH PULASKI KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 14, 1:24 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 124 PM EDT MON JUL 14 2014 KYZ058-068-069-079-080-083-141800- ESTILL-PULASKI-ROCKCASTLE-WAYNE-LAUREL-JACKSON- 124 PM EDT MON JUL 14 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT MONDAY AFTERNOON... WESTERN JACKSON... PULASKI... ROCKCASTLE... EXTREME NORTH CENTRAL WAYNE... EXTREME SOUTHWESTERN ESTILL AND NORTHWESTERN LAUREL. AT 124 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BOONE TO BOBTOWN TO FAUBUSH...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF BEREA TO 10 MILES NORTH OF SOMERSET TO 12 MILES WEST OF SOMERSET...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIMBLE AROUND 130 PM EDT...WABP AROUND 135 PM EDT...WILDIE AROUND 140 PM EDT... WELLHOPE AROUND 145 PM EDT...WITHERS AROUND 150 PM EDT... RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jul 14, 1:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 158 PM EDT MON JUL 14 2014 KYZ058>060-069-108-111-112-114-141830- MENIFEE-POWELL-ESTILL-JACKSON-OWSLEY-WOLFE-LEE-BREATHITT- 158 PM EDT MON JUL 14 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT MONDAY AFTERNOON... NORTH CENTRAL JACKSON... SOUTH CENTRAL MENIFEE... NORTHEASTERN OWSLEY... SOUTHEASTERN POWELL... WESTERN WOLFE... LEE... WEST CENTRAL BREATHITT AND ESTILL. AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JINKS...OR 7 MILES SOUTH OF IRVINE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EVELYN AROUND 205 PM EDT...PINNACLE AROUND 210 PM EDT...WHYNOT AROUND 215 PM EDT... ZOE AROUND 220 PM EDT...FINCASTLE AROUND 225 PM EDT... RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
Local storm report, Jul 14, 2:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
218 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG LIVINGSTON 37.30N 84.22W
07/14/2014 ROCKCASTLE KY 911 CALL CENTER
2 TREES DOWN.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:36 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 24 min |
| Jul 14, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 47 min |
| Jul 14, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 41 min |
| Jul 14, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 37 min |
| Jul 14, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| Jul 14, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 44 min |
| Jul 14, 2:43 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Leslie | 4 hr |
| Jul 14, 7:32 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 28 min |
| Jul 14, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.